+ Site Statistics
References:
54,258,434
Abstracts:
29,560,870
PMIDs:
28,072,757
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

A new cause of torsades de pointes: combination of terfenadine and troleandomycin



A new cause of torsades de pointes: combination of terfenadine and troleandomycin



Annales de Cardiologie et d'Angeiologie 42(5): 249-252



The authors report a case of wave-burst arrhythmia which occurred during combined treatment with terfenadine and troleandomycin. After the treatment had been stopped and the QT interval returned to normal, terfenadine treatment was reintroduced with no major change in repolarization. However, as soon as troleandomycin was associated, there was a significant and progressive prolongation of QT. Normal repolarization was restored again with troleandomycin alone. These findings suggest drug interaction between terfenadine and troleandomycin. Although it is not possible to carry out serum assays of terfenadine, one possible physiopathological hypothesis would be an overdose of terfenadine. Terfenadine undergoes hepatic oxidative metabolism involving the cytochrome P450 pathway and troleandomycin inhibits cytochrome P450. In the literature, a case has already been described of wave-burst arrhythmia related to terfenadine overdose when associated with a cytochrome P450 inhibitor.

Please choose payment method:






(PDF emailed within 1 workday: $29.90)

Accession: 045079311

Download citation: RISBibTeXText

PMID: 8368797


Related references

Torsades de pointes from terfenadine and sotalol given in combination. Pacing and Clinical Electrophysiology 19(10): 1519-1521, 1996

Torsades de pointes with terfenadine ingestion. American Journal of Emergency Medicine 15(5): 542-543, 1997

Torsades de pointes complicating treatment with terfenadine. Bmj 302(6790): 1469, 1991

Torsades de pointes induced by erythromycin and terfenadine. American Journal of Emergency Medicine 12(6): 636-638, 1994

Torsades de Pointes after treatment with terfenadine and ketoconazole. European Heart Journal 13(7): 1002-1003, 1992

Torsades de pointes after terfenadine-itraconazole interaction. Bmj 306(6871): 186, 1993

Torsades de pointes complicating treatment with terfenadine. Bmj 303(6793): 58, 1991

Torsades de pointes occurring in association with terfenadine use. JAMA 266(17): 2375-2376, 1991

Torsades de pointes caused by the association of terfenadine and erythromycin. Annales de Medecine Interne 145(4): 257-258, 1994

Drug-induced torsades de pointes: a possible interaction of terfenadine and erythromycin. Annals of PharmacoTherapy 28(2): 282, 1994

Torsades de pointes ventricular tachycardia associated with terfenadine and paracetamol self medication. New Zealand Medical Journal 107(987): 402-403, 1994

Treatment with terfenadine and ketoconazole or itraconazole can cause torsades de pointes ventricular tachycardia. Duodecim; Laaketieteellinen Aikakauskirja 109(2): 164-166, 1993

Torsades de pointes associated with terfenadine in a case of liver cirrhosis and hepatocellular carcinoma. Internal Medicine 34(2): 92-95, 1995

Does terfenadine-induced ventricular tachycardia/fibrillation directly relate to its QT prolongation and Torsades de Pointes?. British Journal of Pharmacology 166(4): 1490-1502, 2012

Itraconazole prevents terfenadine metabolism and increases risk of torsades de pointes ventricular tachycardia. European Journal Of Clinical Pharmacology. 45(2): 193, 1993